Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 90, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 11, 2005, 7:51 PM CDT for Merrick County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2005, 7:51 PM CDT (00:51 UTC)
- Expired
- May 11, 2005, 8:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Merrick County, NE
The radar
The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:10 PM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, May 11, 2:10 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE ...COR LONG TERM DAYS... 210 PM CDT WED MAY 11 2005 .SHORT TERM...PARAMETERS COMING TOGETHER FOR WELL ADVERTISED SEVERE WEATHER EVENING. CONVECTION TO OUR EAST SENDING OUTFLOW TO THE WEST...SURFACE FRONT OVER THE CENTRAL CWFA... AND INCREASING CONVERGENCE SETTING UP OVER NORTH CENTRAL KANSAS IN MODERATE TO VERY UNSTABLE AIRMASS. UPPER SUPPORT TO THE WEST ALREADY KICKING ELEVATED THUNDERSTORMS IN FAR SOUTHWEST NEBRASKA. ANTICIPATE RAPIDLY INCREASING COVERAGE BY LATE AFTERNOON FROM SOUTH TO NORTH...AND THUNDERSTORM NEAR THE BOUNDARY INTERSECTIONS COULD BE TORNADIC. THIS SEEMS TO FAVOR THE SOUTHERN TWO TIER OF NEBRASKA COUNTIES...AND NORTH CENTRAL KANSAS. SEVERE WEATHER EXPECTED WELL INTO THE EVENING...BEFORE SYSTEM ROLLS EAST WITH POTENTIAL FOR SOME HEAVY RAIN. WITH THE EXCEPTION OF A COUPLE OF SPOTS...MOST OF THE CWFA HAS BEEN DRY IN RECENT WEEKS AND COULD TAKE SOME SUBSTANTIAL RAIN. WILL LET SHORT FUSE SITUATION DICTATE HYDROLOGIC ASPECTS AT THIS TIME. LOOKING INTO THURSDAY...EXPECT ONGOING CONVECTION TO BE WORKING ACROSS MOST OF THE EASTERN CWFA IN THE MORNING...AND INCREASED POPS JUST A BIT. QUESTION IS WEATHER ANY CLEARING RESULTS...AND WHILE SOME MAY BRIEFLY OCCUR IN SUBSIDENT WAKE...LIKELY TO REFILL WITH STRATOCU. TEMPERATURES WILL BE MUCH COOLER SOUTHEAST CWFA AS FRONT SHOULD GET SHOVED SOUTHEAST OF THE CWFA. EXPECT MAIN CONVECTION ACTIVITY THURSDAY EVENING TO BE JUST SOUTHEAST OF THE CWFA. LEFT SMALL POPS NEAR FRONT JUST IN CASE. .LONG TERM...00Z FRIDAY THROUGH WEDNESDAY...ANOTHER IN A SERIES OF SHORT WAVES MOVE ACROSS THE AREA THURSDAY NIGHT AND FRIDAY...AND THE MAIN UPPER LEVEL TROUGH MOVES THROUGH LATE FRIDAY. THIS WILL CONTINUE A CHANCE OF SHOWERS OR THUNDERSTORMS IN THE AREA INTO FRIDAY. THE SURFACE FRONT ASSOCIATED WITH THIS SYSTEM HANGS UP JUST TO THE SOUTH OF THE FORECAST AREA. IF THIS WERE TO HANG UP FURTHER NORTH...THEN THERE WOULD BE A GREATER CHANCE OF PRECIPITATION. THE GFS IS FURTHER NORTH WITH THIS SYSTEM THAN THE NAM. AN UPPER RIDGE TRIES TO BUILD INTO THE REGION WITH A SURFACE HIGH PRESSURE. THIS SHOULD HELP TO CLEAR THE SKIES OUT AND BRING AN END TO THE PRECIPITATION. DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND AND EVEN INTO EARLY NEXT WEEK. ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE REGION LATE MONDAY. THE SURFACE LOW IS SLOW TO MOVE INTO THE FORECAST AREA. KEPT SOME LOW POPS IN FOR TUESDAY AND TUESDAY NIGHT AS THE LOW SLOWLY MOVES ACROSS THE FORECAST AREA. THE LOW WEAKENS ON WEDNESDAY THEN STRENGTHENS AGAIN LATE THURSDAY. WILL KEEP WEDNESDAY AND THURSDAY DRY UNTIL THE LOCATION OF THE SURFACE FRONT IS A LITTLE MORE DEFINITE ON THURSDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && MORITZ/WESELY/JCB
Hazardous weather outlook, May 11, 12:00 PM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1200 PM CDT WED MAY 11 2005 KSZ005>007-017>019-121200- JEWELL-MITCHELL-OSBORNE-PHILLIPS-ROOKS-SMITH- 1200 PM CDT WED MAY 11 2005 ...OUTBREAK OF SEVERE WEATHER EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 1 AND 4 PM THIS AFTERNOON. ANY THUNDERSTORM WHICH DOES DEVELOP WILL QUICKLY BECOME SEVERE...AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL... DAMAGING WINDS...AND TORNADOES. A COUPLE OF STRONG...LONGER TRACK TORNADOES ARE POSSIBLE...ESPECIALLY THROUGH THE EARLY EVENING HOURS. IN GENERAL...THE STORMS SHOULD MOVE TO THE NORTHEAST IN DIRECTION. THE THUNDERSTORMS MAY CONTINUE INTO THE OVERNIGHT HOURS...WITH SOME LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH EARLY FRIDAY...HOWEVER WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS AND EMERGENCY MANAGEMENT SHOULD BE READY FOR RAPID DEPLOYMENT AT ANY TIME. NEZ039>041-046>049-060>064-072>077-082>087-121200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-KEARNEY-MERRICK-NANCE-NUCKOLLS-PHELPS- POLK-SHERMAN-THAYER-VALLEY-WEBSTER-YORK- 1200 PM CDT WED MAY 11 2005 ...MODERATE RISK FOR SOUTHERN NEBRASKA THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP BY 4 PM THIS AFTERNOON... ESPECIALLY ACROSS AREAS SOUTH OF INTERSTATE 80. THESE STORMS WILL MOVE NORTHEAST. CONDITIONS ARE FAVORABLE FOR ANY THUNDERSTORM LATE THIS AFTERNOON AND EVENING TO BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. TORNADOES ARE POSSIBLE THROUGH THE EARLY EVENING...ESPECIALLY SOUTH OF A YORK...TO HASTINGS TO ALMA LINE. TO THE NORTH...THE HAIL AND WIND THREAT IS MOST PROMINENT. THE THUNDERSTORMS WILL CONTINUE OVERNIGHT...WITH HEAVY RAIN IN EXCESS OF 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH EARLY FRIDAY...HOWEVER WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING... ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. SPOTTER GROUPS AND EMERGENCY MANAGEMENT SHOULD READY FOR RAPID DEPLOYMENT AT ANY TIME THE REST OF TODAY. NOAA/NWS/MORITZ/WESELY/BERG
In the hours before
Local storm report, May 11, 7:04 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
704 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 6 W LEXINGTON 40.78N 99.86W
05/11/2005 DAWSON NE LAW ENFORCEMENT
ROOF OFF A TRAILER AT JOHNSON LAKE.
&&
LEWISLocal storm report, May 11, 7:05 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
705 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD LEXINGTON 40.78N 99.74W
05/11/2005 DAWSON NE LAW ENFORCEMENT
STREET FLOODING REPORTED IN LEXINGTON
&&
LEWISLocal storm report, May 11, 7:10 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
710 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM FLASH FLOOD LEXINGTON 40.78N 99.74W
05/11/2005 DAWSON NE LAW ENFORCEMENT
MANY STREETS IN LEXINGTON ARE IMPASSABLE.
&&
LEWISLocal storm report, May 11, 7:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
727 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 7 N BERTRAND 40.63N 99.63W
05/11/2005 1.75 INCH PHELPS NE AMATEUR RADIO
0719 PM HAIL ELM CREEK 40.72N 99.38W
05/11/2005 1.00 INCH BUFFALO NE PUBLIC
QUARTER SIZE HAIL AND STRONG WINDS IN ELM CREEK...PUBLIC
REPORT
0724 PM HEAVY RAIN LEXINGTON 40.78N 99.74W
05/11/2005 2.19 INCH DAWSON NE AMATEUR RADIO
MINOR STREET FLOODING IN TOWN.
&&
LEWISLocal storm report, May 11, 7:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
736 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND GST 1 NE ELM CREEK 40.73N 99.36W
05/11/2005 60 MPH BUFFALO NE PUBLIC
PUBLIC REPORTS OF 60 TO 70 MPH WINDS ALONG WITH GOLF
BALL SIZED HAIL AND NEAR ZERO VISIBILITIES.
&&
LEWISLocal storm report, May 11, 7:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
741 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 6 NW AMHERST 40.90N 99.35W
05/11/2005 1.75 INCH BUFFALO NE AMATEUR RADIO
COVERING THE GROUND. 3RD HAILSTORM IN 20 MINUTES. MOST
HAIL BETWEEN DIME AND GOLFBALL SIZE
&&
LEWISThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:07 PM CDT | Severe Thunderstorm Warning | GID | Hall | 53 min |
| May 11, 7:15 PM CDT | Flash Flood Warning | GID | Merrick | 3 hr |
| May 11, 7:16 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 45 min |
| May 11, 7:19 PM CDT | Flash Flood Warning | GID | Dawson | 3 hr |
| May 11, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 62 min |
| May 11, 7:44 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 44 min |
| May 11, 7:56 PM CDT | Severe Thunderstorm Warning | GID | Hall | 64 min |
| May 11, 8:08 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 67 min |
| May 11, 8:11 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 64 min |
| May 11, 8:20 PM CDT | Flash Flood Warning | GID | Buffalo | 4 hr |
| May 11, 8:34 PM CDT | Flash Flood Warning | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 6 hr |
| May 11, 8:35 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick | 43 min |
| May 11, 8:39 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 66 min |
| May 11, 8:42 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 34 min |
| May 11, 9:13 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 62 min |
| May 11, 9:15 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 63 min |
| May 11, 9:28 PM CDT | Severe Thunderstorm Warning | GID | York | 62 min |
| May 11, 9:31 PM CDT | Severe Thunderstorm Warning | GID | Adams | 13 min |
| May 11, 9:42 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 63 min |
| May 11, 9:55 PM CDT | Severe Thunderstorm Warning | GID | Adams | 65 min |
| May 11, 10:02 PM CDT | Severe Thunderstorm Warning | GID | Hall | 58 min |
| May 11, 10:15 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 60 min |
| May 11, 10:28 PM CDT | Severe Thunderstorm Warning | GID | York | 54 min |
| May 11, 10:34 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 56 min |
| May 11, 10:38 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 55 min |
| May 11, 10:39 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 66 min |
| May 11, 10:44 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 61 min |
| May 11, 10:45 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 60 min |
| May 11, 10:49 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 47 min |
| May 11, 10:56 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall | 64 min |
| May 11, 11:03 PM CDT | Severe Thunderstorm Warning | GID | Merrick | 57 min |
| May 11, 11:13 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 62 min |
| May 11, 11:25 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Harlan, Phelps | 65 min |
| May 11, 11:40 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 22 min |
| May 11, 11:56 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall | 64 min |
| May 12, 12:10 AM CDT | Severe Thunderstorm Warning | GID | Buffalo | 32 min |
| May 12, 12:23 AM CDT | Severe Thunderstorm Warning | GID | Howard | 28 min |
| May 12, 12:32 AM CDT | Severe Thunderstorm Warning | GID | Hamilton | 58 min |
| May 12, 12:59 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 15 min |
| May 12, 1:10 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk | 29 min |
| May 12, 1:11 AM CDT | Severe Thunderstorm Warning | GID | Webster | 18 min |
| May 12, 1:31 AM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 31 min |
| May 12, 1:45 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 30 min |
| May 12, 1:51 AM CDT | Severe Thunderstorm Warning | GID | York | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.